Advertisement

Journal of Global Optimization

, Volume 73, Issue 3, pp 637–657 | Cite as

Novel self-adaptive algorithms for non-Lipschitz equilibrium problems with applications

  • Pham Ky Anh
  • Trinh Ngoc HaiEmail author
Article
  • 130 Downloads

Abstract

In this paper, we introduce two self-adaptive algorithms for solving a class of non-Lipschitz equilibrium problems. These algorithms are very simple in the sense that at each step, they require only one projection onto a feasible set. Their convergence can be established under quite mild assumptions. More precisely, the weak (strong) convergence of the first algorithm is proved under the pseudo-paramonotonicity (strong pseudomonotonicity) conditions, respectively. Especially, the convexity in the second argument of the involving bifunction is not required. In the second algorithm, the weak convergence is established under the pseudomonotonicity. Moreover, it is proved that under some additional conditions, the solvability of the equilibrium problem is equivalent to the boundedness of the sequences generated by the proposed algorithms. Some applications to the optimization problems and variational inequality problems as well as to transport equilibrium problems are also considered.

Keywords

Equilibrium problem Variational inequality Fixed point problem Solution existence Non-convex optimization Self-adaptive algorithm 

Mathematics Subject Classification

47H05 47J25 65K10 90C25 90C33 

Notes

Acknowledgements

The authors thank two anonymous referees and the editor for their constructive comments which helped to improve the paper.

References

  1. 1.
    Anh, P.K., Hieu, D.V.: Parallel hybrid iterative methods for variational inequalities, equilibrium problems, and common fixed point problems. Vietnam J. Math. 44, 351–374 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Anh, P.K., Hai, T.N.: Splitting extragradient-like algorithms for strongly pseudomonotone equilibrium problems. Numer. Algorithms 76, 67–91 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Anh, P.N., Hai, T.N., Tuan, P.M.: On ergodic algorithms for equilibrium problems. J. Glob. Optim. 64, 179–195 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Bauschke, H.H., Combettes, P.L.: Convex Analysis and Monotone Operator Theory in Hilbert Spaces. Springer, New York (2011)CrossRefzbMATHGoogle Scholar
  5. 5.
    Bello Cruz, J.Y., Iusem, A.N.: Convergence of direct methods for paramonotone variational inequalities. Comput. Optim. Appl. 46, 247–263 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Blum, E., Oettli, W.: From optimization and variational inequalities to equilibrium problems. Math. Stud. 63, 123–145 (1994)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Borwein, J.M., Zhu, Q.J.: Techniques of Variational Analysis. Springer, New York (2005)zbMATHGoogle Scholar
  8. 8.
    Bruck Jr., R.E.: A simple proof of the mean ergodic theorem for nonlinear contractions in Banach spaces. Israel J. Math. 32, 107–116 (1979)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Cotrina, J., Garcia, Y.: Equilibrium problems: existence results and applications. Set-Valued Var. Anal. 26, 159–177 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Dinh, B.V., Hung, P.G., Muu, L.D.: Bilevel optimization as a regularization approach to pseudomonotone equilibrium problems. Numer. Funct. Anal. Optim. 35, 539–563 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Duc, P.M., Muu, L.D.: A splitting algorithm for a class of bilevel equilibrium problems involving nonexpansive mappings. Optimization 65, 1855–1866 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Duc, P.M., Muu, L.D., Quy, N.V.: Solution-existence and algorithms with their convergence rate for strongly pseudomonotone equilibrium problems. Pac. J. Optim. 12, 833–845 (2016)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Fan, K.: A Minimax Inequality and Applications, Inequalities III, pp. 103–113. Academic Press, New York (1972)Google Scholar
  14. 14.
    Giannessi, F., Maugeri, A., Pardalos, P.M.: Equilibrium Problems: Nonsmooth Optimization and Variational Inequality Models. Kluwer, Dordrecht (2004)CrossRefzbMATHGoogle Scholar
  15. 15.
    Hai, T.N.: Contraction of the proximal mapping and applications to the equilibrium problem. Optimization 66, 381–396 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Hai, T.N., Vinh, N.T.: Two new splitting algorithms for equilibrium problems. Rev. R. Acad. Cienc. Exactas Fís. Nat. Ser. A Math. RACSAM 111, 1051–1069 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Hieu, D.V., Anh, P.K., Muu, L.D.: Modified hybrid projection methods for finding common solutions to variational inequality problems. Comput. Optim. Appl. 66, 75–96 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Hieu, D.V., Muu, L.D., Anh, P.K.: Parallel hybrid extragradient methods for pseudomonotone equilibrium problems and nonexpansive mappings. Numer. Algorithms 73, 197–217 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Iusem, A., Lara, F.: Optimality conditions for vector equilibrium problems with applications. J. Optim. Theory Appl. (2018).  https://doi.org/10.1007/s10957-018-1321-6
  20. 20.
    Iusem, A.N., Sosa, W.: New existence results for equilibrium problems. Nonlinear Anal. 52, 621–635 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Korpolevich, G.M.: The extragradient method for finding saddle points and other problems. Ekonomika i matematicheskie metody 12, 747–756 (1976)MathSciNetGoogle Scholar
  22. 22.
    Konnov, I.: Equilibrium Models and Variational Inequalities. Elsevier, Amsterdam (2007)zbMATHGoogle Scholar
  23. 23.
    Maingé, P.E.: Strong convergence of projected subgradient methods for nonsmooth and nonstrictly convex minimization. Set-Valued Anal. 16, 899–912 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Muu, L.D., Quy, N.V.: On existence and solution methods for strongly pseudomonotone equilibrium problems. Vietnam J. Math. 43, 229–238 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Muu, L.D., Oettli, W.: Optimization over equilibrium sets. Optimization 49, 179–189 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Muu, L.D., Quoc, T.D.: Regularization algorithms for solving Monotone Ky Fan inequalities with application to a Nash-Cournot equilibrium model. J. Optim. Theory Appl. 142, 185–204 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Opial, Z.: Weak convergence of the sequence of successive approximations for nonexpansive mappings. Bull. Am. Math. Soc. 73, 591–597 (1967)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Quoc, T.D., Muu, L.D., Nguyen, V.H.: Extragradient algorithms extended to equilibrium problems. Optimization 57, 749–776 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Rudin, W.: Real and Complex Analysis, 3rd edn. McGraw-Hill, New York City (1987)zbMATHGoogle Scholar
  30. 30.
    Santos, P., Scheimberg, S.: An inexact subgradient algorithm for equilibrium problems. Comput. Appl. Math. 30, 91–107 (2011)MathSciNetzbMATHGoogle Scholar
  31. 31.
    Solodov, M.V., Svaiter, B.F.: A new projection method for variational inequality problems. SIAM J. Control Optim. 34, 1814–1830 (1996)MathSciNetCrossRefGoogle Scholar
  32. 32.
    Tan, K.K., Xu, H.K.: Approximating fixed points of nonexpansive mappings by the Ishikawa iteration process. J. Math. Anal. Appl. 178, 301–308 (1993)MathSciNetCrossRefzbMATHGoogle Scholar
  33. 33.
    Thuy, L.Q., Hai, T.N.: A projected subgradient algorithm for bilevel equilibrium problems and applications. J. Optim. Theory Appl. 175, 411–431 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  34. 34.
    Vuong, P.T., Strodiot, J.J., Nguyen, V.H.: Projected viscosity subgradient methods for variational inequalities with equilibrium problem constraints in Hilbert spaces. J. Glob. Optim. 59, 173–190 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  35. 35.
    Xu, H.K.: Iterative algorithms for nonlinear operators. J. Lond. Math. Soc. 66, 240–256 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  36. 36.
    Yen, L.H., Muu, L.D., Huyen, N.T.T.: An algorithm for a class of split feasibility problems: application to a model in electricity production. Math. Methods Oper. Res. 84, 549–565 (2016)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Department of MathematicsVietnam National UniversityHanoiVietnam
  2. 2.School of Applied Mathematics and InformaticsHanoi University of Science and TechnologyHanoiVietnam

Personalised recommendations